Alert archive / Florida / Flood Watches in 2015
Flood Watch 2, NWS Melbourne, FL
NWS Melbourne, FL issued this flood watch at Sep 16, 2015, 2:59 PM EDT for Volusia County, Florida. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2015, 2:59 PM EDT (18:59 UTC)
- Expired
- Sep 18, 2015, 8:00 PM EDT
- In force
- 53 hr
- Issued by
- NWS Melbourne, FL
- Flood severity
- None
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
083 WGUS62 KMLB 161859 FFAMLB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 259 PM EDT WED SEP 16 2015 ...LOCALLY HEAVY RAINFALL THREAT EXPECTED TO SPREAD NORTH ALONG THE COAST OVERNIGHT INTO THURSDAY... FLZ047-054-059-064-141-147-180000- /O.NEW.KMLB.FA.A.0002.150916T1900Z-150918T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF....MELBOURNE...PALM BAY...ROCKLEDGE... SEBASTIAN...VERO BEACH...PORT SAINT LUCIE...FORT PIERCE... HOBE SOUND...JENSEN BEACH...PORT SALERNO...STUART... DAYTONA BEACH...NEW SMYRNA BEACH...ORMOND BEACH...COCOA... TITUSVILLE 259 PM EDT WED SEP 16 2015 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * FLOOD WATCH FOR THE FOLLOWING COUNTIES IN EAST CENTRAL FLORIDA ...BREVARD...COASTAL VOLUSIA...INDIAN RIVER...MARTIN...AND SAINT LUCIE. * THROUGH 800 PM THURSDAY. * THE COMBINATION OF A VERY MOIST AIR MASS AND AN APPROACHING UPPER LEVEL DISTURBANCE WILL ALLOW THE THREAT FOR LOCALLY HEAVY RAINFALL TO SPREAD NORTHWARD ALONG THE COAST OVERNIGHT. * NUMEROUS BANDS OF SHOWERS AND EMBEDDED SQUALLS OR THUNDERSTORMS HAVE PRODUCED VERY HEAVY RAINFALL OVER MARTIN AND SAINT LUCIE COUNTIES SINCE EARLY THIS MORNING. RAINFALL TOTALS HAVE BEEN GREATEST ON THE BARRIER ISLANDS...WHERE AS MUCH AS 4 TO 6 INCHES HAS FALLEN AND MAINLAND AREAS ADJACENT TO THE INTRACOASTAL WATERWAY...WHERE 2 TO 4 INCHES OF RAIN HAS OCCURRED. RAINFALL AMOUNTS DROP OFF RAPIDLY WEST OF U.S. 1 AND ESPECIALLY WEST OF INTERSTATE 95. ON TUESDAY...AREAS AROUND CAPE CANAVERAL AND GREATER TITUSVILLE PICKED UP ABOUT 2 TO 4 INCHES OF RAINFALL. * IT WILL BE DIFFICULT TO PINPOINT THE EXACT LOCATION WHERE THE HEAVIEST ADDITIONAL RAIN WILL FALL OVERNIGHT INTO THURSDAY... HOWEVER AMOUNTS SIMILAR TO WHAT OCCURRED TODAY WILL BE POSSIBLE. ANY MORE RAIN THAT FALLS OVER COASTAL AREAS THAT HAVE ALREADY RECEIVED COPIOUS RAINS OVER THE PAST TWO DAYS WILL EXACERBATE STANDING WATER CONDITIONS AND LEAD TO ADDITIONAL FLOODING OR ROADS AND LOW LYING...POORLY DRAINED PROPERTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CRISTALDI
4 follow-up statements
176 WGUS62 KMLB 170708 FFAMLB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 308 AM EDT THU SEP 17 2015 ...LOCALLY HEAVY RAINFALL THREAT EXPECTED TO SPREAD NORTH ALONG THE COAST THROUGH TONIGHT... FLZ047-054-059-064-141-147-181000- /O.EXT.KMLB.FA.A.0002.000000T0000Z-150918T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF....MELBOURNE...PALM BAY...ROCKLEDGE... SEBASTIAN...VERO BEACH...PORT SAINT LUCIE...FORT PIERCE... HOBE SOUND...JENSEN BEACH...PORT SALERNO...STUART... DAYTONA BEACH...NEW SMYRNA BEACH...ORMOND BEACH...COCOA... TITUSVILLE 308 AM EDT THU SEP 17 2015 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * FLOOD WATCH FOR THE FOLLOWING COUNTIES IN EAST CENTRAL FLORIDA...BREVARD...COASTAL VOLUSIA...INDIAN RIVER...MARTIN AND ST. LUCIE. * THROUGH 600 AM FRIDAY MORNING. * THE COMBINATION OF A VERY MOIST AIR MASS AND AN APPROACHING UPPER LEVEL DISTURBANCE WILL ALLOW THE THREAT FOR LOCALLY HEAVY RAINFALL TO SPREAD NORTHWARD ALONG THE COAST THROUGH TONIGHT. * NUMEROUS TO WIDESPREAD BANDS OF SHOWERS AND EMBEDDED SQUALLS OR THUNDERSTORMS HAVE ALREADY PRODUCED VERY HEAVY RAINFALL OVER PORTION OF THE COASTAL COUNTIES IN RECENT DAYS. RAINFALL TOTALS HAVE BEEN GREATEST ON THE BARRIER ISLANDS...WHERE AS MUCH AS 4 TO 6 INCHES HAS FALLEN AND MAINLAND AREAS ADJACENT TO THE INTRACOASTAL WATERWAY...WHERE 2 TO 4 INCHES OF RAIN HAS OCCURRED. RAINFALL AMOUNTS DROP OFF RAPIDLY WEST OF U.S. 1 AND ESPECIALLY WEST OF INTERSTATE 95. * IT WILL BE DIFFICULT TO PINPOINT THE EXACT LOCATION WHERE THE HEAVIEST ADDITIONAL RAIN WILL FALL TODAY AND TONIGHT... HOWEVER AMOUNTS SIMILAR TO WHAT OCCURRED YESTERDAY WILL BE POSSIBLE. ANY MORE RAIN THAT FALLS OVER COASTAL AREAS THAT HAVE ALREADY RECEIVED COPIOUS RAINS OVER THE PAST TWO DAYS WILL EXACERBATE STANDING WATER CONDITIONS AND LEAD TO ADDITIONAL FLOODING OR ROADS AND LOW LYING...POORLY DRAINED PROPERTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SEDLOCK
150 WGUS62 KMLB 172002 FFAMLB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 402 PM EDT THU SEP 17 2015 ...LOCALLY HEAVY RAINFALL THREAT EXPECTED TO CONTINUE INTO FRIDAY... FLZ047-054-059-064-141-147-190000- /O.EXT.KMLB.FA.A.0002.000000T0000Z-150919T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF....MELBOURNE...PALM BAY...ROCKLEDGE... SEBASTIAN...VERO BEACH...PORT SAINT LUCIE...FORT PIERCE... HOBE SOUND...JENSEN BEACH...PORT SALERNO...STUART... DAYTONA BEACH...NEW SMYRNA BEACH...ORMOND BEACH...COCOA... TITUSVILLE 402 PM EDT THU SEP 17 2015 ...FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY EVENING... THE FLOOD WATCH FOR * COASTAL VOLUSIA...BREVARD....INDIAN RIVER...SAINT LUCIE AND MARTIN COUNTIES * HAS BEEN EXTENDED THROUGH EARLY FRIDAY EVENING * THE COMBINATION OF A VERY MOIST AIR MASS...A MID TO UPPER LEVEL DISTURBANCE OVERHEAD...AND A WEAK SURFACE LOW FORECAST TO MOVE ONSHORE AND ACROSS THE STATE THROUGH LATE FRIDAY WILL ALLOW THE THREAT FOR LOCALLY HEAVY RAINFALL TO CONTINUE. * NUMEROUS CLUSTERS OF SHOWERS AND EMBEDDED STORMS CONTINUE TO DEVELOP ACROSS EAST CENTRAL FLORIDA LATE THIS AFTERNOON. ADDITIONAL RAINS ARE FALLING...IN SOME CASES OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL EARLIER THIS WEEK. MORE HEAVY RAIN IS EXPECTED ON FRIDAY AS THE LOW MOVES ONSHORE THE PENINSULA AND THEN SLOWLY TOWARD THE FLORIDA EAST COAST FRIDAY EVENING. * ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED IN THE WATCH AREA THROUGH THE PERIOD ENDING FRIDAY EVENING...WHILE ISOLATED LOCATIONS COULD PICK UP AND ADDITIONAL 5 TO 10 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CRISTALDI
974 WGUS62 KMLB 180810 FFAMLB FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 410 AM EDT FRI SEP 18 2015 ...LOCALLY HEAVY RAINFALL THREAT CONTINUES TODAY... FLZ047-054-059-064-141-147-190000- /O.CON.KMLB.FA.A.0002.000000T0000Z-150919T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF....MELBOURNE...PALM BAY...ROCKLEDGE... SEBASTIAN...VERO BEACH...PORT SAINT LUCIE...FORT PIERCE... HOBE SOUND...JENSEN BEACH...PORT SALERNO...STUART... DAYTONA BEACH...NEW SMYRNA BEACH...ORMOND BEACH...COCOA... TITUSVILLE 410 AM EDT FRI SEP 18 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * COASTAL VOLUSIA...BREVARD....INDIAN RIVER...SAINT LUCIE AND MARTIN COUNTIES * THROUGH THIS EVENING * THE COMBINATION OF A VERY MOIST AIR MASS...A MID TO UPPER LEVEL DISTURBANCE OVERHEAD...AND A WEAK SURFACE LOW FORECAST TO MOVE TOWARD SOUTHWEST FLORIDA TODAY WILL ALLOW THE THREAT FOR LOCALLY HEAVY RAINFALL TO CONTINUE ACROSS MAINLY COASTAL SECTIONS OF EAST CENTRAL FLORIDA...ESPECIALLY ALONG THE TREASURE COAST WHERE SOME AREAS HAVE RECEIVED FROM 6 TO 10 INCHES OVER THE PAST SEVERAL DAYS. * SHOWERS AND STORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED TO REDEVELOP THIS AFTERNOON INTO EARLY EVENING. ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES...LOCALLY UP TO FOUR INCHES IS POSSIBLE IN THE HEAVIEST SHOWERS AND STRONGEST STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ VOLKMER
574 WGUS62 KMLB 181947 FFAMLB FLOOD WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 347 PM EDT FRI SEP 18 2015 ...LOCALLY HEAVY RAINFALL THREAT CONTINUES TODAY... FLZ047-141-147-182100- /O.CAN.KMLB.FA.A.0002.000000T0000Z-150919T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHERN BREVARD COUNTY-COASTAL VOLUSIA COUNTY- NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF....MELBOURNE...PALM BAY...ROCKLEDGE... DAYTONA BEACH...NEW SMYRNA BEACH...ORMOND BEACH...COCOA... TITUSVILLE 347 PM EDT FRI SEP 18 2015 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR VOLUSIA AND BREVARD COUNTIES HAS BEEN CANCELLED. THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL THIS AFTERNOON SHIFTED SOUTHWARD...OR OFFSHORE. $$ FLZ054-059-064-190000- /O.CON.KMLB.FA.A.0002.000000T0000Z-150919T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INDIAN RIVER-ST. LUCIE-MARTIN- INCLUDING THE CITIES OF...SEBASTIAN...VERO BEACH... PORT SAINT LUCIE...FORT PIERCE...HOBE SOUND...JENSEN BEACH... PORT SALERNO...STUART 347 PM EDT FRI SEP 18 2015 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLOOD WATCH CONTINUES FOR * INDIAN RIVER...MARTIN ...AND ST. LUCIE. * UNTIL 8 PM EDT THIS EVENING * SHOWERS AND STORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH SUNSET. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WITH ISOLATED HIGHER AMOUNTS MAY OCCUR. EASTERN PORTIONS OF THE COUNTIES ARE VERY SUSCEPTIBLE TO ANY ADDITIONAL RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flood watch went out at Sep 16, 9:37 AM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Sep 16, 9:37 AM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 937 AM EDT WED SEP 16 2015 .DISCUSSION... ...NUMEROUS SHOWERS/SCATTERED STORMS WITH LOCALLY HEAVY RAINFALL TODAY-FRI... CURRENT-THIS AFTERNOON...CLOUDY CONDITIONS TO CONTINUE THROUGH THE DAY. THE SOUTHEAST TO SOUTH FLOW BETWEEN THE MID LEVEL TROUGH OVER ALABAMA...WESTERN FLORIDA PANHANDLE AND THE NORTH CENTRAL/NORTHEAST GULF OF MEXICO AND THE UPPER LEVEL HIGH OVER THE BAHAMA ISLANDS KEEPS PRECIPITABLE WATER VALUES AROUND 2 INCHES OR MORE. THE FORCED ASCENT BETWEEN THE TWO MID LEVEL FEATURES WILL SERVE TO ENHANCE RAINFALL POTENTIAL...KEEP SKIES MOSTLY CLOUDY TO CLOUDY THE 915 MHZ WIND PROFILERS SHOWING EAST SOUTHEAST WINDS 25 TO 30 KNOTS JUST OFF THE SURFACE TO AROUND 5000 FEET THEN 20 TO 25 KNOTS ABOVE 5000 FEET. THIS WILL ENHANCE THE GUSTINESS ASSOCIATED WITH STRONGER SHOWERS AND STORMS THROUGHOUT THE DAY. UPDATE TO LOOK AT AMENDING WINDS AND RELATED GRIDS...ADD GUSTY WORDING IN/NEAR SHOWERS/STORMS AND LOCALLY HEAVY RAIN POSSIBLE. && .AVIATION...MOIST ONSHORE FLOW WILL CONTINUE ACROSS THE AREA. NMRS SHRA/SCT TSRA WILL EVENTUALLY REQUIRE TEMPO GROUPS WITH MVFR CIGS/VSBYS AND POSSIBLY PREVAILING RA. THREATS INCLUDE LOCALLY HEAVY RAINFALL...GUSTY WINDS AND LIGHTNING. && .MARINE...OUTSIDE OF SHOWERS AND STORMS WINDS EAST TO SOUTHEAST 10 TO 15 KNOTS NORTH OF CAPE CANAVERAL AND 15 TO 20 KNOTS CAPE CANAVERAL AND SOUTH. SEAS 4 FEET WITH A SHORT 5 TO 6 SECOND PERIOD. UPDATE TO ADD EXERCISE CAUTION FOR GUSTY WINDS AND ROUGH SEAS IN AND NEAR SHOWERS AND STORMS FROM CAPE CANAVERAL SOUTH. && .PREV DISCUSSION... /ISSUED 314 AM EDT WED SEP 16 2015/ TODAY-TONIGHT...DEEP MOISTURE/ONSHORE FLOW WILL CONTINUE TO PROVIDE A FOCUS FOR ELEVATED SHOWER/STORM CHANCES ACROSS EAST CENTRAL FLORIDA. MID/UPPER LEVEL TROUGHING OVER THE DEEP SOUTH COUPLED WITH DECENT DIFFLUENCE ALOFT ACROSS THE AREA WILL ALSO AID IN ABOVE NORMAL PRECIPITATION CHANCES. PRECIPITABLE WATER VALUES REMAIN IN EXCESS OF 2 INCHES. WILL GO WITH 70 PERCENT POPS AREAWIDE WITH CHANCE WORDING THIS MORNING BECOMING LIKELY IN THE AFTERNOON FOR SHOWERS AND CHANCE OF LIGHTNING STORMS. GREATEST PRECIPITATION CHANCES CONTINUE OVER THE COASTAL WATERS AND ACROSS COASTAL COUNTIES THIS EVENING/OVERNIGHT. CHANCES WILL REMAIN POSSIBLE INTO THE INTERIOR BUT POPS WILL BE LOWER INLAND FROM THE COAST. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE LEADING TO POSSIBLE NUISANCE FLOODING IN LOW LYING AREAS/LOCATIONS THAT HAVE ALSO RECEIVED ABUNDANT RAINFALL IN PAST DAYS. GUSTY WINDS AND LIGHTNING WILL BE OTHER CONCERNS. CELL MOVEMENT TOWARD THE NW/NNW AT 10-15 MPH. WINDS WILL BE MAINLY E/NE...BUT MAY BE MORE ESE ALONG THE SPACE/TREASURE COASTS. SKIES WILL REMAIN MOSTLY CLOUDY THROUGH THE PERIOD. CLOUD COVER SHOULD HOLD DAYTIME HIGHS TO THE M/U80S. OVERNIGHT LOWS MAINLY IN THE L/M70S AREAWIDE. THU...A WET PATTERN WILL CONTINUE ON THU AS SFC HIGH PRESSURE ELONGATES OFF THE MID ATLC COAST AND A MID TO UPPER LEVEL S/W TROUGH APPROACHES THE FL WEST COAST FROM THE GULF OF MEXICO. LOW LVL EASTERLY FLOW TO 15-20 KNOTS WILL VEER TO SE AT 850 MBS AND SOUTHERLY FROM H7-H5 AHEAD OF THE APPROACHING TROUGH. THIS PATTERN WILL SPELL HIGH RAIN CHANCES WITH ATLC CONVERGENT SHOWER BANDS MOVING ONSHORE AND ADDITIONAL SHOWERS AND STORMS DEVELOPING OVER THE PENINSULA AS THE TROUGH ALOFT APPROACHES. PRECIPITABLE WATER VALUES FROM 2.0-2.3 INCHES WITH A NEARLY SATURATED AIRMASS THROUGH A DEEP LAYER WILL ALLOW FOR LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH ISOLATED AMOUNTS TO 3-4 INCHES IF ANY TRAINING BANDS DEVELOP. MAINLY CLOUDY SKIES ARE EXPECTED WITH HIGHS IN THE MID 80S. FRIDAY...DEEP MOISTURE WITH THE MID LVL S/W TROUGH MOVING OVERHEAD ACROSS E CENTRAL WILL CONTINUE HIGH RAIN CHANCES IN THE LIKELY RANGE. LOCALLY HEAVIER RAIN MAY DEVELOP ACROSS SRN SECTIONS INTO THE AFTERNOON WITH DEEP LAYER S/SW FLOW AHEAD OF THE TROUGH AXIS. MOSTLY CLOUDY SKIES ARE EXPECTED BUT SOME AREAS ACROSS THE NORTH MAY SEE SOME BREAKS IN THE CLOUDS. HIGHS SHOULD REACH THE MID-UPPER 80S. LOCALLY HEAVY RAINFALL AMOUNTS WILL AGAIN BE A CONCERN WITH PWATS FROM 2.0-2.1 INCHES ACROSS SRN AND COASTAL SECTIONS. SAT-SUN...00Z GFS INDICATES THE S/W TROUGH WILL LIFT SLOW NE OFF THE SE ATLC TO END THE WEEKEND. THIS SHOULD ALLOW FOR A DECREASING COVERAGE OF SHOWERS AND STORMS ESPECIALLY BY SUNDAY AS SOME DRYING OCCURS ON THE BACK SIDE OF THE TROUGH. WILL FCST 40-50 PCT RAIN CHANCES SATURDAY LOWERING TO 30-40 PCT ON SUNDAY WITH LOW LVL N-NE FLOW DEVELOPING BY SUNDAY AFTERNOON. HIGHS EXPECTED IN THE UPPER 80S TO NEAR 90 INLAND BOTH DAYS. MON-WED...S/W TROUGH AND SFC LOW SHOULD MOVE WELL EAST INTO THE ATLC MONDAY WITH NE LOW LVL FLOW AND DRYING ALOFT IN THE H7-H5 LAYER. WILL KEEP POPS IN THE LOW SCATTERED RANGE FOR MONDAY. 00Z GFS/ECMWF MODELS INDICATE ANOTHER TROUGH ALOFT AFFECTING THE OHIO VALLEY AND SOUTHEAST STATES INTO MID WEEK. THE BASE OF THE TROUGH IS FORECAST ACROSS N FL BUT DEEPER MOISTURE SHOULD REMAIN NORTH OF THE AREA WITH THIS FEATURE. WILL CONTINUE POPS ON THE LOW SIDE AROUND 30 PCT TUE AND 30-40 PCT WED. HIGHS SHOULD BE IN THE MID TO UPPER 80S FOR EARLY NEXT WEEK. && .AVIATION...MOIST ONSHORE FLOW WILL CONTINUE ACROSS THE AREA. NMRS SHRA/SCT TSRA WILL EVENTUALLY REQUIRE TEMPO GROUPS WITH MVFR CIGS/VSBYS AND POSSIBLY PREVAILING RA. THREATS INCLUDE LOCALLY HEAVY RAINFALL...GUSTY WINDS AND LIGHTNING. && .MARINE...TODAY-TONIGHT...MAINLY ENE TO ESE WINDS WITH SPEEDS 8-12 KTS ACROSS THE COASTAL WATERS...PERHAPS A LITTLE HIGHER OVER THE GULF STREAM AT TIMES...OVER THE NEXT 24 HOURS. NMRS SHOWERS WITH SCT STORMS WILL ALSO CONTINUE IN THE FORECAST. THREATS WITH SHOWERS/STORMS INCLUDE HEAVY DOWNPOURS...GUSTY WINDS AND CLOUD TO WATER LIGHTNING. CHOPPY WAVE PERIODS OF 5-6 SECONDS CAN BE EXPECTED FOR LESS THAN FAVORABLE BOATING CONDITIONS WITH SEAS 3-4 FT. EAST WINDS NEAR 15 KNOTS THU MORNING SHOULD DECREASE TO 10-15 KNOTS IN THE AFTERNOON WITH SEAS AROUND 4 FT. GRADUALLY DIMINISHING WINDS ARE EXPECTED INTO FRIDAY WITH E/SE WINDS DECREASING TO 10 KNOTS OR LESS. A WEAK SFC LOW PRESSURE AREA SHOULD DEVELOP NE OF THE WATERS ON SATURDAY AND MOVE OFFSHORE INTO EARLY NEXT WEEK. NW-N WINDS TO 10 KNOTS SATURDAY AFTERNOON WILL BECOME N-NE ON SUNDAY. SEAS FROM 2-3 FT. && .PRELIMINARY POINT TEMPS/POPS... DAB 85 72 84 72 / 70 60 70 60 MCO 86 73 86 73 / 70 50 70 50 MLB 86 76 86 73 / 70 60 70 60 VRB 86 75 85 71 / 70 60 70 60 LEE 86 72 86 72 / 70 50 70 40 SFB 87 72 86 73 / 70 50 70 50 ORL 87 73 86 74 / 70 50 70 50 FPR 86 76 85 72 / 70 60 70 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && AVIATION/RADAR/IMPACT WX...CRISTALDI PUBLIC FORECASTS/GRIDS...WIMMER
Hazardous weather outlook, Sep 16, 11:00 AM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1100 AM EDT WED SEP 16 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-170400- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1100 AM EDT WED SEP 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A VERY MOIST ONSHORE FLOW WILL ALLOW FOR SHOWERS TO BECOME NUMEROUS AND THUNDERSTORMS SCATTERED INTO THIS AFTERNOON. ALL OF THE ACTIVITY WILL MOVE TOWARD THE NORTHWEST AT NEAR 15 MPH TODAY. OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES ALONG WITH WIND GUSTS UP TO 40 MPH ARE POSSIBLE. .FLOOD IMPACT... DUE TO THE EXTREMELY MOIST AIR MASS IN PLACE AND WIDESPREAD COVERAGE OF RAIN AND STORMS TODAY...THE THREAT FOR LOCALIZED URBAN FLOODING AND TEMPORARY INUNDATION OF POORLY DRAINED ROADS...PARKING LOTS AND OTHER POOR DRAINAGE AREAS WILL BE ELEVATED TODAY. BETWEEN ONE AND THREE INCHES OF RAIN WILL BE POSSIBLE IN A 60 TO 90 MINUTE PERIOD WITH LOCALLY HIGHER AMOUNTS IN LOCATIONS WHERE CLUSTERS OR BANDS OF HEAVIER SHOWERS AND STORMS MOVE REPEATEDLY OVER THE SAME AREA. MOTORISTS SHOULD BE ON THE LOOKOUT FOR FLOODED ROADS AND HIGHWAYS TODAY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. .RIP CURRENT IMPACT... A BUILDING EAST SWELL WILL CONTRIBUTE TO A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY. LOCAL BEACH PATROLS HAVE REPORTED FREQUENT RIP CURRENTS UP AND DOWN THE FLORIDA EAST CENTRAL COAST. RIP CURRENTS WILL BE STRONGEST FROM MID TO LATE AFTERNOON. IF YOU ARE HEADED TO THE COAST...CHECK WITH A LIFEGUARD FOR POTENTIAL HAZARDS AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF WIND GUSTS UP TO 35 KNOTS AS THEY MOVE OVER THE ATLANTIC WATERS. SHOWERS AND STORMS OR SQUALLS ARE EXPECTED TO MOVE ONSHORE AND COULD PRODUCE BRIEF GUSTY WINDS AS THEY MOVE OVER THE INTRACOASTAL WATERWAY AND OVER INLAND LAKES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. COVERAGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO INCREASE THROUGH LATE WORK-WEEK AS DEEPER MOISTURE MOVES OVER THE AREA. EASTERLY FLOW WILL BRING ONSHORE MOVING SHOWERS AND STORMS TO THE COAST AT NIGHT AND EARLY IN THE MORNING BEFORE FOCUSING STORMS OVER THE INTERIOR EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS OVER 3 INCHES TO THE NATIONAL WEATHER SERVICE. SEDLOCK/CRISTALDI
In the hours before
Local storm report, Sep 16, 1:37 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
137 PM EDT WED SEP 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND GST 4 NNW FORT PIERCE 27.50N 80.34W
09/16/2015 M39.00 MPH ST. LUCIE FL ASOS
GUST FROM KFPR AIRPORT.
1020 AM TSTM WND GST STUART 27.19N 80.24W
09/16/2015 M43.00 MPH MARTIN FL AWOS
GUST FROM KSUA AIRPORT.
&&
PGThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 8:27 AM EDT | Special Weather Statement | MLB | Indian River | 48 min |
| Sep 16, 9:55 AM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 80 min |
| Sep 16, 11:20 AM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 85 min |
| Sep 16, 12:53 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 112 min |
| Sep 16, 3:13 PM EDT | Special Marine Warning | MLB | 62 min | |
| Sep 16, 6:58 PM EDT | Special Weather Statement | MLB | Volusia | 47 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.